Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 36, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at May 30, 2015, 8:44 PM CDT for Stone County, Missouri. It took effect at May 31, 2015, 1:00 AM CDT. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- May 30, 2015, 8:44 PM CDT (01:44 UTC)
- In effect from
- May 31, 2015, 1:00 AM CDT
- Expired
- Jun 1, 2015, 1:20 PM CDT
- In force
- 36 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Stone County, MO
The radar
The Springfield radar (KSGF), 47 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point James River (MO) at Galena (GLNM7).
- Action stage
- 11 ft
- Minor stage
- 15 ft
- Moderate stage
- 25 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07052500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
089
WGUS43 KSGF 310144
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
844 PM CDT SAT MAY 30 2015
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
James River at Galena affecting Stone County.
.Heavy rainfall over the past several days will cause the James River at Galena
to rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
MOC209-311344-
/O.NEW.KSGF.FL.W.0036.150531T0600Z-150601T1820Z/
/GLNM7.1.ER.150531T0600Z.150531T1200Z.150531T1820Z.NO/
844 PM CDT SAT MAY 30 2015
* From late tonight...until further notice.
...For the James River at Galena...
* At 8:15 PM Saturday The stage was 13.7 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by around midnight
and continue to rise to near 15.5 feet by tomorrow morning. The
river will fall below flood stage by tomorrow early afternoon.
* Impact...At 15.0 feet...Flood waters impact Shoal Canoe Rental and
Motel one mile south of the gage site. Railey Creek at the rental
and hotel area begins to backwater along the James River.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Sun Mon Tue
James River Basin
Galena 15 13.7 Sat 08 PM 10.0 6.8 5.5
&&
LAT...LON 3677 9348 3678 9354 3688 9347 3687 9340
$$
Raberding1 follow-up statement
906
WGUS83 KSGF 311431
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
931 AM CDT SUN MAY 31 2015
...The Flood Warning is cancelled for the following rivers in
Missouri...
James River at Galena affecting Stone County
Spring River at Carthage affecting Jasper County
.River levels will continue to fall below flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
MOC209-311501-
/O.CAN.KSGF.FL.W.0036.000000T0000Z-150601T1820Z/
/GLNM7.1.ER.150531T0621Z.150531T0916Z.150531T1331Z.NO/
931 AM CDT SUN MAY 31 2015
The Flood Warning has been cancelled for The James River at Galena.
* At 9:15 AM Sunday The stage was 14.6 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will continue to fall to 8.3 feet by tomorrow
morning.
* Impact...At 15.0 feet...Flood waters impact Shoal Canoe Rental and
Motel one mile south of the gage site. Railey Creek at the rental
and hotel area begins to backwater along the James River.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
James River Basin
Galena 15 14.6 Sun 09 AM 8.3 6.8 6.2
&&
LAT...LON 3677 9348 3678 9354 3688 9347 3687 9340
$$
MOC097-311501-
/O.CAN.KSGF.FL.W.0032.000000T0000Z-150601T1002Z/
/CHTM7.1.ER.150530T1500Z.150530T2245Z.150531T1246Z.NO/
931 AM CDT SUN MAY 31 2015
The Flood Warning has been cancelled for The Spring River at
Carthage.
* At 8:45 AM Sunday The stage was 9.8 feet.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to fall to 6.8 feet by tomorrow
morning.
* Impact...At 10.0 feet...Minor flooding occurs at the gage site.
Flood waters impact State Highway 37 east of Carthage between
Avilla and Reeds.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Spring River Basin
Carthage 10 9.8 Sun 09 AM 6.8 6.3 5.5
&&
LAT...LON 3720 9436 3720 9406 3714 9406 3714 9437
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 30, 6:13 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, May 30, 6:13 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 613 PM CDT Sat May 30 2015 ...Update to the Aviation Discussion for 00Z TAFS... .SHORT TERM...(This Evening through Sunday) A Canadian frontal system had shifted across southern Missouri this morning, bringing cooler temperatures, cloud cover, and northwest winds. Areas of drizzle had also developed, but much of this drizzle was light in nature. Isolated to scattered showers developed across the eastern Ozarks, and this activity is expected to wane over the next several hours. For tonight, expect the potential for some patchy fog development as the cooler air nudges dew points closely. We should also experience a weakening trend in wind speeds with overnight lows falling into the 50s. .LONG TERM...(Sunday Night through Saturday) Cool and cloudy conditions will continue into Sunday while northeast breezes continue. Temperatures may struggle to warm out of the upper 60s in many locations. We are not expecting rain on Sunday, for the exception of far south central Missouri. The GFS is suggesting the development of a cluster or rain to develop in this area due to an upper trough axis moving through. Therefore, will hold on to some precip chances out toward Alton, West Plains, and Eminence. By Tuesday into Wednesday, the upper flow becomes blocked by a developing cut off low over the deep south. The primary belt of westerlies shifts across the northern Plains, and the Ozarks will be positioned underneath a weather pattern ideal for outdoor activities. Dry conditions are expected with afternoon highs warming into the 70s and 80s on an afternoon basis through Friday. By the upcoming weekend, medium range models are showing the first glimpses of a summertime high developing over Mexico. This brings westerly flow back into the Ozarks, along with deep moisture from the Gulf. This will likely increase the chances for showers and thunderstorms with any passing shortwaves migrating over the top of the summer high. && .AVIATION...(For the 00Z TAFS through 00Z Sunday Evening) Issued at 613 PM CDT SAT MAY 30 2015 For the KSGF, KJLN, and KBBG TAFS: An area of surface low pressure has shifted east of the area. On the back side of the low, a low level cloud deck is over spreading the area. MVFR ceilings will continue to lower into the IFR then LIFR range this evening and tonight. The Visibility will also lower some tonight as patchy fog develops. Winds will remain out of the northwest to north through out the TAF period. Ceilings will slowly increase Sunday afternoon. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Wise
Hazardous weather outlook, May 30, 8:12 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 812 PM CDT SAT MAY 30 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 812 PM CDT SAT MAY 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED FLOODING RISK. DISCUSSION... RESIDUAL OF FLOODING OF LOW WATER CROSSINGS...CREEKS... STREAMS...AND RIVERS WILL CONTINUE ACROSS THE OUTLOOK AREA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SOME RESIDUAL FLOODING WILL CONTINUE INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:46 PM CDT | Areal Flood Advisory | SGF | Barry, Christian, Dade, Greene, Jasper, Lawrence and 5 more | 15 hr |
| May 30, 8:50 PM CDT | Areal Flood Advisory | SGF | Dallas, Douglas, Howell, Laclede, Oregon, Ozark and 5 more | 15 hr |
| May 31, 12:02 AM CDT | River Flood Warning | SGF | Cedar | 26 hr |
| May 31, 4:21 AM CDT | River Flood Warning | SGF | Pulaski | 9 hr |
| May 31, 11:37 AM CDT | Areal Flood Advisory | SGF | Barry, Greene, Jasper, Lawrence, McDonald, Newton and 1 more | 24 hr |
| May 31, 11:43 AM CDT | Areal Flood Advisory | SGF | Douglas, Oregon, Ozark, Shannon, Texas, Wright | 24 hr |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.